MAUDE Adverse Event Report: MERZ NORTH AMERICA, INC RADIESSE(+) INJECTABLE IMPLANT; IMPLANT, DERMAL, FOR AESTHETIC USE

MERZ NORTH AMERICA, INC RADIESSE(+) INJECTABLE IMPLANT; IMPLANT, DERMAL, FOR AESTHETIC USE
Model Number 8063M0K2
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Obstruction/Occlusion (2422)
Type of Reportable Event Serious Injury
Event or Problem Description
This spontaneous report was received from a us health care professional and concerns an adult female patient.She was injected with radiesse(+), in an off label way (as reported) into the face.Batch number was reported as a00087500 (expiry date: 11/2024).The batch record review was received and the lot number for radiesse(+) was confirmed as a00087500 (expiry date: 11/2024).A lot search in the global safety database was conducted.Radiesse(+) was diluted in a 3:1 ratio (product preparation issue, off label use of device), injected using a 22 g cannula.After the radiesse(+) injection, the patient experienced a vascular occlusion on the cheek.She had a slow capillary refill and discoloration.The reporter used warm compress, aspirin and massage, to help break it up.She was followed up next day and kept doing warm compress and massage.On the next day, it looked like a huge bruise.Due to the provided information, the outcome of the event was considered as not resolved.
 
Additional Manufacturer Narrative
This case was assessed as reportable to the fda, as the event vascular occlusion (pt: vascular occlusion), was deemed to meet the serious criteria of required intervention to prevent permanent damage.The device history record for radiesse(+) injectable implant, lot number a00087500, was reviewed.A lot search was conducted on the reported lot and no other similar events were noted.No nonconformances were found related to this lot.

Brand Name
RADIESSE(+) INJECTABLE IMPLANT
Common Device Name
IMPLANT, DERMAL, FOR AESTHETIC USE
Manufacturer (Section D)
MERZ NORTH AMERICA, INC
4133 courtney street
suite 10
franksville WI 53126
Manufacturer (Section G)
MERZ NORTH AMERICA, INC
4133 courtney street
suite 10
franksville WI 53126
Manufacturer Contact
product safety
6501 six forks rd
raleigh, NC 27615
9195828000
MDR Report Key16844479
Report Number3013840437-2023-00053
Device Sequence Number12468316
Product Code LMH
UDI-Device IdentifierM2138063M0K25
UDI-Public+M2138063M0K25/$$3241128A000875003
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
P050052
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 05/01/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/28/2024
Device Model Number8063M0K2
Device Catalogue Number8063M0K2
Device Lot NumberA00087500
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/17/2023
Initial Report FDA Received Date05/01/2023
Date Device Manufactured11/29/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CONCOMITANT DRUG NOT AVAILABLE.
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale